MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the skull clamp shows that the swivel lock is loose, and a residue buildup is present, which does not guarantee proper fixation of the patient's skull.For the adjustment of the lock assembly, new components need to be added to replace worn internal parts, such as the floating ratchet for adjusting the locking mechanism, the worn spring, o-ring, bearing balls, and washer.Additionally, the small parts of the rocker arm (washers, nut and garder screw) must be replaced due to wear.After completing the reassembly, including the adjustment, the skull clamp was subjected to a successful function test to meet manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The clamp had a loose swivel lock with residue buildup, requiring cleaning and replacement of worn parts.The probable root cause is routine use and wear of the unit.No corrective action is required beyond the repairs based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the lock button on the mayfield modified skull clamp (a1059) was stuck during the operation.No additional information has been provided.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: d9.This mdr is being submitted for correction of an error which was submitted in the initial mdr.As a result, field d9 has been updated.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24547476
Report Number3004608878-2026-00028
Device Sequence Number17573991
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown